MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326310
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that upon starting the peripheral intravenous line (piv), it started leaking blood where the plastic catheter meets the hub of the 24g piv.There was a patient involvement, and no adverse effects.
 
Additional Manufacturer Narrative
No device was returned for investigation and due to this, no root cause of the reported issue was determined.The device history review of the reported lot number found no discrepancies or abnormalities relevant to the reported complaint.If the device is returned, investigation will be conducted with the results sent in a supplemental report.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 60045
2247062300
MDR Report Key21945566
Report Number3012307300-2025-05158
Device Sequence Number8534906
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public(01)15019517078404(17)270219(10)6087918
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326310
Device Lot Number6087918
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown